+
Chapter 63: Fluoroquinolones Test Bank

Chapter 63: Fluoroquinolones Test Bank

Rating:
Rating
(0)
Author: adele Ros
Description:

http://homework.plus/chapter-63-fluoroquinolones-test-bank/

Chapter 63: Fluoroquinolones
Test Bank
MULTIPLE CHOICE
1.   A patient has been taking ciprofloxacin for 3 days and calls the primary care nurse practitioner (NP) to report having headaches and dizziness. The NP should:
a.

change to levofloxacin.

b.

decrease the dose of ciprofloxacin.

c.

change to an antibiotic in another drug class.

d.

reassure the patient that these are common side effects.

2.   A primary care NP sees a patient who has fever, flank pain, and dysuria. The patient has a history of recurrent urinary tract infections (UTIs) and completed a course of trimethoprim-sulfamethoxazole (TMP/SMX) the week before. A urine test is positive for leukocyte esterase. The NP sends the urine for culture and should treat this patient empirically with:
a.

gemifloxacin.

b.

ciprofloxacin.

c.

azithromycin.

d.

TMP/SMX.

3.   A patient is taking levofloxacin to treat sinusitis. The patient calls the primary care NP to report pain just above the heel of the right foot. The NP should:
a.

change to ofloxacin.

b.

change to ciprofloxacin.

c.

discontinue the levofloxacin.

d.

reassure the patient that this is a common side effect.

4.   A patient who is taking a fluoroquinolone antibiotic for pyelonephritis develops Clostridium difficile–associated disease (CDAD). The primary care NP should treat for C. difficile and _____ fluoroquinolone.
a.

continue the

b.

discontinue the

c.

increase the dose of

d.

decrease the dose of 

5.   A primary care NP provides teaching for a patient who is about to begin taking levofloxacin tablets to treat an infection. Which statement by the patient indicates a need for further teaching?
a.

“I should use sunscreen while taking this medication.”

b.

“I should take this medication on an empty stomach.”

c.

“I should use caution while driving when taking this medication.”

d.

“I should take the tablet 2 hours before taking vitamins or an antacid.”

6.   A patient who has been taking ciprofloxacin for 14 days for treatment of a UTI is seen in the clinic for a follow-up urinalysis. The urinalysis reveals crystalluria. The primary care NP should:
a.

discontinue the ciprofloxacin.

b.

decrease the dose of ciprofloxacin.

c.

change the antibiotic to norfloxacin.

d.

counsel the patient to increase fluid intake.

7.   A primary care NP is preparing to prescribe a fluoroquinolone for a patient who has a history of alcohol abuse that has caused liver damage. The NP should choose:
a.

norfloxacin.

b.

levofloxacin.

c.

gemifloxacin.

d.

ciprofloxacin.


(more)
See More
Try a College Course Free

Sophia’s self-paced online courses are a great way to save time and money as you earn credits eligible for transfer to over 2,000 colleges and universities.*

Begin Free Trial
No credit card required

25 Sophia partners guarantee credit transfer.

221 Institutions have accepted or given pre-approval for credit transfer.

* The American Council on Education's College Credit Recommendation Service (ACE Credit®) has evaluated and recommended college credit for 20 of Sophia’s online courses. More than 2,000 colleges and universities consider ACE CREDIT recommendations in determining the applicability to their course and degree programs.

Tutorial